Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 18, 2011, 4:39 PM EDT for Chattooga County, Floyd County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2011, 4:39 PM EDT (20:39 UTC)
- Expired
- Jun 18, 2011, 5:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Atlanta, GA
Counties Chattooga County, GA, Floyd County, GA
The radar
The Northeast Alabama radar (KHTX), 90 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1149 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
118
WWUS82 KFFC 182039
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
439 PM EDT SAT JUN 18 2011
GAZ011-019-182130-
439 PM EDT SAT JUN 18 2011
...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN CHATTOOGA AND
FLOYD COUNTIES UNTIL 530 PM EDT...
AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CLOUDLAND...MOVING SOUTHEAST AT 40 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS THEY
MOVE ACROSS CHATTOOGA AND FLOYD COUNTIES THROUGH 530 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MENLO...CLOUDLAND...
CHATTOOGAVILLE...LYERLY...BERRYTON...TRION...SUMMERVILLE...HOLLAND...
JAMES H. FLOYD STATE PARK...SUBLIGNA...TIDINGS...EVERETT SPRINGS...
ARMUCHEE AND ROME. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.
&&
LAT...LON 3458 8536 3458 8508 3446 8511 3441 8511
3419 8520 3435 8547 3459 8552
TIME...MOT...LOC 2039Z 303DEG 34KT 3453 8541
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 18, 3:16 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jun 18, 3:16 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 316 PM EDT SAT JUN 18 2011 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... CONVECTION HAVING A HARD TIME FIRING ACROSS THE FORECAST AREA THIS AFTERNOON DESPITE PLENTY OF SUN STARTING TO BREAK THROUGH. UPPER RIDGE HAS STARTED TO BUILD BACK INTO THE REGION. MORE EXTENSIVE CONVECTION ACROSS TENNESSEE INTO THE WESTERN CAROLINAS IS HAVING A HARD TIME PENETRATING INTO NORTH GEORGIA. STILL LOOKS LIKE THUNDERSTORMS WILL BE LIKELY ACROSS THE FAR NORTH THIS AFTERNOON WITH A GOOD CHANCE INTO THE EVENING ACROSS NORTH AND EAST CENTRAL GEORGIA. HIGH RESOLUTION SHORT RANGE MODELS PUSH A SCATTERED BAND OF CONVECTION ACROSS THE FORECAST AREA...HOWEVER THE BETTER ACTIVITY SHOULD BE SHUNTED EAST OF THE AREA AROUND THE PERIPHERY OF THE UPPER RIDGE. FOR THE REMAINDER OF THE SHORT TERM FORECAST PERIOD THE UPPER RIDGE CONTINUES TO BUILD OVER THE SOUTHEASTERN U.S. WITH A RETURN TO ISOLATED DIURNAL CONVECTION...MAINLY ACROSS THE NORTH. LOW LEVEL MOISTURE IS MODERATE AND WE WILL NEED TO KEEP AN EYE ON HEAT INDEX POTENTIAL ACROSS PORTIONS OF EAST CENTRAL GEORGIA FOR THE FIRST PART OF THE WORK WEEK. .LONG TERM /TUESDAY THROUGH SATURDAY/... SIGNIFICANT SHIFT IN THE UPPER LEVEL PATTERN STILL LOOKING GOOD FOR THE SECOND HALF OF THE WEEK. UPPER RIDGE DOMINATES THROUGH TUESDAY...BUT FLATTENS AND SHIFTS EAST WEDNESDAY AND THURSDAY AS AN UPPER TROUGH DIGS INTO THE MISSISSIPPI VALLEY...SHIFTING EAST THROUGH THE END OF THE WEEK. THIS SHOULD LEAD MORE MODERATE TEMPERATURES AND INCREASING CHANCES FOR PRECIPITATION. THIS IS HANDLED WELL BY THE CURRENT EXTENDED FORECAST TRENDS AND NO SIGNIFICANT CHANGES WERE MADE TO THE EXTENDED FORECAST GRIDS. && .FIRE WEATHER... UPPER RIDGE BUILDING INTO THE REGION FOR THE FIRST HALF OF THE WEEK WILL ALLOW TEMPERATURES TO REMAIN ABOVE SEASONAL NORMALS AND WILL MINIMIZE RAIN CHANCES...BUT MODERATE LOW LEVEL MOISTURE SHOULD KEEP RELATIVE HUMIDITIES ABOVE CRITICAL LEVELS. && AVIATION... 18Z UPDATE... BKN035 CIGS SHOULD SCT BY 19Z. LOOKS LIKE CONVECTION TRYING TO INITIATE NEAR RYY AT 18Z... AND WILL MOVE EAST...POSSIBLY SHRA BRUSHING PDK BEFORE 19Z...BUT EXPECTED TO STAY NORTH AT THIS TIME. STILL LIKE CB AT 19Z FOR ATLANTA AREA TAFS WITH A TEMPO 20-23Z TSRA AS EXPECTED DEVELOPMENT WEST AND NW OF ATLANTA MOVES EAST ACROSS THE ATLANTA AREA. THE CONVECTIVE THREAT ENDS BY 00Z WITH VFR CONDITIONS EXPECTED OVERNIGHT. SHOULD SEE SOME SCT010 BY 12Z WITH SUNRISE HEATING...AND MAY BRIEFLY SEE SOME MVFR CIGS BETWEEN 12-15Z...BUT WILL STAY VFR FOR NOW. WEST WINDS 10G20KTS THIS AFTERNOON...WILL GO SW 5-7KTS OVERNIGHT...THEN WEST 12G22KTS BY 16-18Z SUN. EXPECT SCT050CB BY 22Z SUN AS CONVECTION WILL BE LATE AND LIKELY EAST. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON ALL ELEMENTS...EXCEPT FOR HIGH CONFIDENCE ON WIND SPEED AND DIRECTION. 39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 70 96 70 98 / 40 20 20 20 ATLANTA 72 94 73 94 / 30 20 10 10 BLAIRSVILLE 67 94 65 92 / 40 30 20 20 CARTERSVILLE 69 95 67 96 / 40 20 20 10 COLUMBUS 72 96 74 97 / 20 10 10 10 GAINESVILLE 71 95 72 95 / 40 20 20 20 MACON 70 96 71 97 / 20 10 10 10 ROME 69 94 67 96 / 40 20 20 20 PEACHTREE CITY 69 95 68 95 / 30 10 10 10 VIDALIA 72 97 74 99 / 20 10 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 6 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BANKS...BARTOW...CATOOSA...CHATTOOGA... CHEROKEE...DADE...DAWSON...FANNIN...FLOYD...FORSYTH...GILMER... GORDON...HALL...LUMPKIN...MURRAY...PICKENS...TOWNS...UNION... WALKER...WHITE...WHITFIELD. && 20
Hazardous weather outlook, Jun 18, 2:51 PM EDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 251 PM EDT SAT JUN 18 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-190945- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 251 PM EDT SAT JUN 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. ISOLATED SEVERE STORMS ARE POSSIBLE. .SYNOPSIS... ANOTHER UPPER LEVEL DISTURBANCE WILL TRACK ACROSS MAINLY NORTH GEORGIA THIS AFTERNOON...AND WITH VARIOUS OUTFLOW BOUNDARIES MOVING IN FROM STORM OVER TENNESSEE... SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED TO DEVELOP DURING THE LATE AFTERNOON AND EVENING HOURS. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM ISOLATED SEVERE STORMS WILL BE DAMAGING WIND GUSTS OF 60 MPH OR GREATER AND QUARTER SIZED HAIL. FREQUENT CLOUD TO GROUND LIGHTNING CAN ALSO BE EXPECTED WITH THE STRONGER STORMS. .DISCUSSION... A SERIES OF UPPER LEVEL DISTURBANCES WILL TRACK ACROSS THE SOUTHEAST TODAY AND SUNDAY. DAYTIME HEATING AND NUMEROUS OUTFLOW BOUNDARIES WILL FUEL THUNDERSTORM DEVELOPMENT... MAINLY BETWEEN 4 PM THIS AFTERNOON AND 10 PM THIS EVENING. CAPE VALUES BETWEEN 2000 AND 2500 J/KG...MODERATE MID LEVEL SHEAR AND LIFTED INDEX VALUES BELOW -4... COULD SUPPORT ISOLATED SEVERE STORMS DURING MAX HEATING. OTHERWISE... THUNDERSTORM ACTIVITY WILL DIMINISH BY LATE EVENING WITH THE LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 18, 4:01 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 401 PM EDT SAT JUN 18 2011 GAZ004>007-012-013-182030- 401 PM EDT SAT JUN 18 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 45 MPH WINDS IN WHITFIELD...PICKENS...MURRAY...FANNIN...GILMER AND GORDON COUNTIES UNTIL 430 PM EDT... AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DAWNVILLE...MOVING EAST AT 15 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL... FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS WHITFIELD...PICKENS...MURRAY...FANNIN...GILMER AND GORDON COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE NORTH GEORGIA SPEEDWAY...SUMAC...TILTON...DAWNVILLE... BEAVERDALE...GREGORY...CHATSWORTH...CRANDALL...CISCO...ETON... RAMHURST...FORT MOUNTAIN STATE PARK...EAST ELLIJAY...ELLIJAY AND TAILS CREEK. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3497 8417 3449 8448 3458 8506 3498 8481 TIME...MOT...LOC 2001Z 277DEG 14KT 3482 8480
Special weather statement, Jun 18, 4:38 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
438 PM EDT SAT JUN 18 2011
GAZ006>008-012>015-020-182130-
438 PM EDT SAT JUN 18 2011
...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH WINDS
IN UNION...PICKENS...LUMPKIN...BARTOW...DAWSON...FANNIN...GILMER AND
GORDON COUNTIES UNTIL 530 PM EDT...
AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM COHUTTA WILDERNESS TO 10 MILES WEST OF
SONORAVILLE...MOVING EAST AT 25 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY
MOVE ACROSS UNION...PICKENS...LUMPKIN...BARTOW...DAWSON...FANNIN...
GILMER AND GORDON COUNTIES THROUGH 530 PM EDT. SBRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3499 8398 3466 8394 3450 8414 3441 8445
3441 8508 3462 8473 3462 8471 3460 8472
3458 8465 3469 8465 3480 8452 3500 8462
TIME...MOT...LOC 2038Z 278DEG 22KT 3497 8454 3479 8441
3460 8463 3442 8499Special weather statement, Jun 18, 4:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
439 PM EDT SAT JUN 18 2011
GAZ011-019-182130-
439 PM EDT SAT JUN 18 2011
...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN CHATTOOGA AND
FLOYD COUNTIES UNTIL 530 PM EDT...
AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CLOUDLAND...MOVING SOUTHEAST AT 40 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS THEY
MOVE ACROSS CHATTOOGA AND FLOYD COUNTIES THROUGH 530 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MENLO...CLOUDLAND...
CHATTOOGAVILLE...LYERLY...BERRYTON...TRION...SUMMERVILLE...HOLLAND...
JAMES H. FLOYD STATE PARK...SUBLIGNA...TIDINGS...EVERETT SPRINGS...
ARMUCHEE AND ROME. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.
&&
LAT...LON 3458 8536 3458 8508 3446 8511 3441 8511
3419 8520 3435 8547 3459 8552
TIME...MOT...LOC 2039Z 303DEG 34KT 3453 8541The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:36 PM EDT | Special Weather Statement | FFC | Glascock, Jefferson, Warren, Wilkes | 39 min |
| Jun 18, 3:56 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Dade, Walker | 49 min |
| Jun 18, 4:01 PM EDT | Special Weather Statement | FFC | Fannin, Gilmer, Murray | 29 min |
| Jun 18, 4:27 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Gordon, Murray, Walker, Whitfield | 48 min |
| Jun 18, 4:38 PM EDT | Special Weather Statement | FFC | Fannin, Gilmer, Gordon, Pickens, Union | 52 min |
| Jun 18, 4:49 PM EDT | Special Weather Statement | FFC | DeKalb | 26 min |
| Jun 18, 5:03 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Gordon, Murray | 42 min |
| Jun 18, 5:07 PM EDT | Special Weather Statement | FFC | Polk | 38 min |
| Jun 18, 5:12 PM EDT | Special Weather Statement | FFC | Gwinnett | 33 min |
| Jun 18, 5:15 PM EDT | Special Weather Statement | FFC | Morgan | 30 min |
| Jun 18, 5:18 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Gilmer, Pickens | 42 min |
| Jun 18, 5:25 PM EDT | Special Weather Statement | FFC | Cobb, Paulding | 50 min |
| Jun 18, 5:28 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Morgan, Oconee, Walton | 29 min |
| Jun 18, 5:30 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Dawson, Gilmer, Lumpkin, Pickens | 30 min |
| Jun 18, 5:31 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Haralson, Paulding | 44 min |
| Jun 18, 5:35 PM EDT | Special Weather Statement | FFC | Catoosa, Murray, Walker, Whitfield | 25 min |
| Jun 18, 5:41 PM EDT | Special Weather Statement | FFC | DeKalb | 49 min |
| Jun 18, 5:43 PM EDT | Special Weather Statement | FFC | Banks, Barrow, Hall, Jackson | 32 min |
| Jun 18, 5:44 PM EDT | Special Weather Statement | FFC | Gwinnett | 31 min |
| Jun 18, 5:50 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett, Newton, Rockdale, Walton | 25 min |
| Jun 18, 5:53 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, DeKalb, Fulton | 41 min |
| Jun 18, 5:59 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Forsyth, Gwinnett, Hall, Jackson | 46 min |
| Jun 18, 6:02 PM EDT | Special Weather Statement | FFC | Haralson | 28 min |
| Jun 18, 6:08 PM EDT | Special Weather Statement | FFC | Oglethorpe | 52 min |
| Jun 18, 6:12 PM EDT | Special Weather Statement | FFC | Morgan, Walton | 33 min |
| Jun 18, 6:20 PM EDT | Severe Thunderstorm Warning | FFC | Morgan, Walton | 40 min |
| Jun 18, 6:23 PM EDT | Special Weather Statement | FFC | Newton, Rockdale | 37 min |
| Jun 18, 6:29 PM EDT | Severe Thunderstorm Warning | FFC | Douglas, Fulton | 46 min |
| Jun 18, 6:37 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Morgan, Oconee, Oglethorpe | 38 min |
| Jun 18, 6:39 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Fulton, Henry | 51 min |
| Jun 18, 6:45 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Oglethorpe | 30 min |
| Jun 18, 6:59 PM EDT | Special Weather Statement | FFC | Heard | 31 min |
| Jun 18, 7:02 PM EDT | Special Weather Statement | FFC | Morgan | 43 min |
| Jun 18, 7:08 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Fulton | 15 min |
| Jun 18, 7:09 PM EDT | Special Weather Statement | FFC | Greene, Taliaferro, Wilkes | 36 min |
| Jun 18, 7:31 PM EDT | Special Weather Statement | FFC | Warren | 14 min |
| Jun 18, 7:40 PM EDT | Special Weather Statement | FFC | Glascock, Hancock, Taliaferro, Warren | 50 min |
| Jun 18, 7:46 PM EDT | Special Weather Statement | FFC | Baldwin, Hancock | 44 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.